Increases in Levo??

I have had my levo increased 3 times and I am now on 125mg per day. I feel great each time after a couple of weeks for around two weeks then Bang..slump back down!! Does this mean its still not enough yet or a sign that my thyroid is going down hill again? I have Hashi's and my Endo says that my thyroid is packing up and has mapped my struggling gland..going down hill fast...

7 Replies

oldestnewest
  • It's quite common to feel better for a bit and then go downhill again. It means that you still aren't at your optimal dose. This is why it is important to increase every few weeks until you reach your optimal dose. It also may be because your thyroid is gradually getting worse. Your endo seems to know what he is about. You may find you need another couple of increases yet, if your thyroid is failing completely. Just keep going along with your endo's increases until you feel well. At least you are feeling well for a couple of weeks after each increase, which is a good sign that you will eventually be well on levo :)

  • Thank you for that. I am seeing him again on the 14th so I take it he will increase the dose again..Just so annoying...He showed me the graph last time where my thyroid is failing and it is packing up quiet quickly..but then they think I have had Hashi's since about 18 so its not surprising it has taken hold now...

  • Snap, I do the same.

  • Yes, It takes ages for the dose to be right for you. Powerful drug so, it must be slowly, in fact a lot of docs say 6 weeks for increases so you have done well. Make sure your Free T3 has been tested as, you may need T3 on a script. Also if seeing an endo the other blood tests should have been done especially vit D ( hormonal) . They should have certainly done the Free T3 test. If not sure phone the consultants secretary or ask at your next appointment, GP or consultant. All the tests are automatically sent to GP and if any good should have been sent to you from the endo.

    Jackie

  • I am having a blood test done next week for FT3/T4/TSH again so they can have a proper look at whats going on..Feel dreadful again today..Can hardly move,dizzy,double vision..Really feel like poo...My Cushings test came back negative too..I have just had my 8 weekly B12 shot so its not that..

  • Hi If you need T3 on a script , the FT3 test will be low in range, I need mine at the top of range.It takes a month to really wrk, starting dose usually 20mcg, split and taken 12 hours apart if possible. Increases after more tests as needed.T3 does lower the TSH. It sounds as if you are just not right yet T4 normally top third of range. it usually takes about a year on treatment to reach the right levels and then slightest thing can make it go " off"

    Best wisshes.

    Jackie

  • Thank you sweetheart xx

You may also like...